Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I am wondering if my ARV treatment and my health would be affected by DMT and Psilocybin once off
Mar 10, 2014

Hi Dr Young,

I am Diagnosed since July 2013 and have been on ARV treatement since August 2013, My CDV is 500-700 and my VL is undectectable I am taking Norvir, Truvada and Prezista and I am wondering if one time DMT use and Psilocybin use would adversely harm my treatment or health. Thank you so much , Moss

Response from Dr. Young

Hello and thanks for posting.

In general, a single dose of recreational drugs is unlikely to have any dramatic effects on the effectiveness of HIV medications. The greatest harm caused by recreational drugs in this regard is causing you to miss doses of medications or your medical treatment plan.

For what it's worth, DMT is actually metabolized by one of the P450 cytochromes (called 2D6) into it's active drug. It's conceivable therefore, that your ritonavir (Norvir) might actually inhibit this process, making DMT less potent. Psilocybin is metabolized by glucuronidation, so it's unlikely to be affected by ritonavir (or your other HIV meds).

Hope that helps, BY



Previous
can anyone get aids by fear?
Next
Resistant to most medications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement